Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


having gaining of stomach
Jan 9, 2013

sir i have at an (viraday) tablets {efavirenx IP 600mg,emtricitabineIP 200mg, tenofovirdisoproxilfumarate IP300mg) taking tablets from 2years and i having a side effect gain in stomach and loss in hand and legs and after taking the tablets having rise in temp at(night) up to 6,7 hr

Response from Dr. Henry

Lipodystrophy (fat gain in stomach and fat loss from arms and legs) can be seen with Viraday though risk for that has been generally less than for many previously used regimens. I recommend dicussing with your HIV provider to consider other contributing causes (age and more severe immune suppression, time with HIV have been identified to increase risk independent of the drug regimen)and what are your options if an alternative HIV regimen is under dicsussion. I cannot with a high degree of confidence recommend another regimen than has reproducably resulted in reversal of fat problems seen in setting of use of Viraday/Atripla--that topic remains a frustrating one for patients and physicians often with no easy fixes. KH



Previous
Night Sweats
Next
Complications due to stopping Sustiva?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement